×

zbMATH — the first resource for mathematics

Homological domino effects and the first finitistic dimension conjecture. (English) Zbl 0792.16011
For any field \(k\) and any integer \(m\geq 2\), it is shown that there exist finite dimensional \(k\)-algebras \(\Lambda\) such that the little finitistic dimension of \(\Lambda\) is \(m\), while the big finitistic dimension is \(m+1\). This provides a negative solution to the first of the following Finitistic Dimension Conjectures.
For a finite dimensional algebra \(\Lambda\), (1) \(\text{fin}\dim \Lambda = \text{Fin}\dim \Lambda\) and (2) \(\text{fin}\dim \Lambda < \infty\), where \(\text{fin}\dim\Lambda = \sup\{\text{p}\dim M\mid M\) a finitely generated left \(\Lambda\)-module with \(\text{p}\dim M < \infty\}\) is the (left) little finitistic dimension of \(\Lambda\), and \(\text{Fin}\dim \Lambda = \sup\{\text{p}\dim M \mid M\) an arbitrary left \(\Lambda\)-module with \(\text{p}\dim M < \infty\}\) is the (left) big finitistic dimension of \(\Lambda\).
Reviewer: Y.Kurata (Ube)

MSC:
16E10 Homological dimension in associative algebras
16P10 Finite rings and finite-dimensional associative algebras
16G70 Auslander-Reiten sequences (almost split sequences) and Auslander-Reiten quivers
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Alperin, J.L.: Diagrams for modules. J. Pure Appl. Algebra16, 111–119 (1980) · Zbl 0425.16027
[2] Auslander, M.: On the dimension of modules and algebras. III. Global dimension. Nagoya Math. J.9, 67–77 (1955) · Zbl 0067.27103
[3] Auslander, M., Buchsbaum, D.: Homological dimension in noetherian rings. Proc. Natl. Acad. Sci. USA42, 36–38 (1956) · Zbl 0070.03503
[4] Auslander, M., Buchsbaum, D.: Homological dimension in regular local rings. Trans. Am. Math. Soc.85, 390–405 (1957) · Zbl 0078.02802
[5] Auslander, M., Reiten, I.: Applications of contravariantly finite subcategories. Adv. Math.86, 111–152 (1991) · Zbl 0774.16006
[6] Bass, H.: Finitistic dimension and a homological generalization of semiprimary rings. Trans. Am. Math. Soc.95, 466–488 (1960) · Zbl 0094.02201
[7] Bass, H.: Injective dimension in noetherian rings. Trans. Am. Math. Soc.102, 18–29 (1962) · Zbl 0126.06503
[8] Cartan, H., Eilenberg, S.: Homological Algebra. Princeton, New Jersey: Princeton University Press 1956 · Zbl 0075.24305
[9] Fuller, K. R.: Algebras from diagrams. J. Pure Appl. Algebra48, 23–37 (1987) · Zbl 0629.16016
[10] Gordon, R., Green, E.L.: Representation theory of graded Artin algebras. J. Algebra76, 138–152 (1982) · Zbl 0491.16002
[11] Green, E.L., Kirkman, E., Kuzmanovich, J.: Finitistic dimensions of finite dimensional monomial algebras. J. Algebra136, 37–51 (1991) · Zbl 0727.16003
[12] Green, E.L., Zimmermann Huisgen, B.: Finitistic dimension of artinian, rings with vanishing radical cube. Math. Z.206, 505–526 (1991) · Zbl 0707.16002
[13] Gruson, L., Raynaud, L.: Criteres de platitude et de projectivité. Techniques de ”platification” d’un module. Invent. Math.13, 1–89 (1971) · Zbl 0227.14010
[14] Zimmermann Huisgen, B.: Bounds on finitistic and global dimension for finite dimensional algebras with vanishing radical cube. J. Algebra, to appear · Zbl 0808.16009
[15] Zimmermann Huisgen, B.: Predicting syzygies over finite dimensional monomial relation algebras. Manuscr. Math.70, 157–182 (1991) · Zbl 0723.16003
[16] Zimmermann Huisgen, B.: Field-dependent homological behavior of finite dimensional algebras. (Preprint) · Zbl 0816.16009
[17] Igusa, K., Zacharia, D.: Syzygy pairs in a monomial algebra. Proc. Am. Math. Soc.108, 601–604 (1990) · Zbl 0688.16032
[18] Jensen, C.U., Lenzing, H.: Model Theoretic Algebra. New York London: Gordon and Breach 1989 · Zbl 0728.03026
[19] Mochizuki, H.: Finitistic global dimension for rings. Pac. J. Math.15, 249–258 (1965) · Zbl 0154.28603
[20] Serre, J.-P.: Sur la dimension homologique des anneaux et des modules Noethériens. In: Tokyo: Science Council of Japan 1956, Proc. International Symposium on Algebraic Number Theory, Tokyo and Nikko, 1995, pp. 175–189.
[21] Small, L.W.: A change of rings theorem. Proc. Am. Math. Soc.19, 662–666 (1968) · Zbl 0162.33902
[22] Tachikawa, H.: Quasi-Frobenius Rings and Generalizations. (Lect. Notes Math. vol. 351) Berlin Heidelberg New York: Springer 1973 · Zbl 0271.16004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.